Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 15, NWS Nashville, TN

February 21, 2005Putnam County, Warren County, White County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Feb 21, 2005, 9:22 AM CST for Putnam County, Warren County, White County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 21, 2005, 9:22 AM CST (15:22 UTC)
Expired
Feb 21, 2005, 10:00 AM CST
In force
38 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Putnam County, TN, Warren County, TN, White County, TN

The radar

The Nashville radar (KOHX), 93 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 21, 8:40 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 3.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-286 J/kg
Mixed-layer LCL
1002 m above ground
0-6 km bulk shear
94 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 211522
SVROHX
TNC141-177-185-211600-
/O.NEW.KOHX.SV.W.0015.050221T1522Z-050221T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
922 AM CST MON FEB 21 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PUTNAM COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF COOKEVILLE
  WARREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF MCMINNVILLE
  WHITE COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPARTA

* UNTIL 1000 AM CST

* AT 917 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM 8 MILES SOUTH OF BAXTER TO 12 MILES SOUTHWEST
  OF MCMINNVILLE...OR ALONG A LINE EXTENDING FROM 10 MILES SOUTHWEST
  OF COOKEVILLE TO 11 MILES NORTHEAST OF MANCHESTER...AND MOVING EAST
  AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  SPARTA BY 930 AM CST
  MONTEREY BY 940 AM CST

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 3614 8517 3582 8541 3580 8561 3560 8558
      3557 8561 3557 8592 3558 8594 3565 8597
      3583 8584 3582 8566 3588 8562 3601 8562
      3609 8572 3624 8575 3621 8555 3628 8547

$$

07
1 follow-up statement
000 
WWUS54 KOHX 211526 RRA
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
926 AM CST MON FEB 21 2005

TNC141-177-185-211600-
/O.CON.KOHX.SV.W.0015.000000T0000Z-050221T1600Z/
WARREN TN-WHITE TN-PUTNAM TN-
926 AM CST MON FEB 21 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 AM CST FOR
PUTNAM...WHITE AND WARREN COUNTIES...

AT 922 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SPARTA TO
MORRISON...OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF SPARTA
TO 9 MILES SOUTHWEST OF MCMINNVILLE...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPARTA BY 930 AM CST
  DOYLE BY 935 AM CST
  MONTEREY BY 945 AM CST

LAT...LON 3614 8517 3582 8541 3580 8561 3560 8558
      3557 8561 3557 8592 3558 8594 3565 8597
      3583 8584 3582 8566 3588 8562 3601 8562
      3609 8572 3624 8575 3621 8555 3628 8547

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 9:04 AM CST, 18 minutes earlier.

Area forecast discussion, Feb 21, 9:04 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
904 AM CST MON FEB 21 2005

.DISCUSSION...
WILL ISSUE A QUICK UPDATE TO THE ZONES AS A NEW SVR TSTM WATCH HAS
BEEN ISSUED FOR MAINLY THE EASTERN HALF OF MIDDLE TN UNTIL 2 PM CST.
THE PREVIOUS WATCH EXPIRED AT 9 AM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR FLASH FLOODING DAVIDSON COUNTY S TO GILES
COUNTY...AND WEST TO BENTON COUNTY.
&&

21
Hazardous weather outlook, Feb 21, 6:15 AM CST, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
615 AM CST MON FEB 21 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-221130-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
615 AM CST MON FEB 21 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...
ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED TO MOVE INTO MIDDLE
TENNESSEE BY MID MORNING. THUNDERSTORMS WILL BE CAPABLE OR PRODUCING
LARGE HAIL AND DAMAGING WINDS. THEN A COLD FRONT WILL MOVE INTO
MIDDLE TENNESSEE THIS AFTERNOON AND EVENING...WITH ANOTHER ROUND OF
THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED
TODAY AND TONIGHT.

04

In the hours before

Local storm report, Feb 21, 4:15 AM CST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             HOHENWALD               35.55N 87.56W
02/21/2005  1.75 INCH        LEWIS              TN   TRAINED SPOTTER

&&

GIRODO
Local storm report, Feb 21, 4:36 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
436 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HAIL             COLUMBIA                35.62N 87.05W
02/21/2005  0.75 INCH        MAURY              TN   TRAINED SPOTTER

&&

GIRODO
Local storm report, Feb 21, 4:43 AM CST, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
443 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 AM     HAIL             15 N DICKSON            36.29N 87.38W
02/21/2005  0.75 INCH        DICKSON            TN   TRAINED SPOTTER

&&

GIRODO
Local storm report, Feb 21, 5:26 AM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 AM     HAIL             NASHVILLE               36.17N 86.78W
02/21/2005  0.88 INCH        DAVIDSON           TN   NWS EMPLOYEE

            MADISON AREA

&&

GIRODO
Local storm report, Feb 21, 8:48 AM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
848 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 AM     TSTM WND DMG     DICKSON                 36.08N 87.38W
02/21/2005                   DICKSON            TN   TRAINED SPOTTER

            BARN BLOWN DOWN

0810 AM     FLASH FLOOD      5 N CHARLOTTE           36.26N 87.35W
02/21/2005                   DICKSON            TN   TRAINED SPOTTER

            HWY 48N IMPASSABLE DUE TO WATER ON ROAD

0810 AM     LIGHTNING        DICKSON                 36.08N 87.38W
02/21/2005                   DICKSON            TN   TRAINED SPOTTER

            TELEPHONE POLE HIT BY LIGHTNING AND DOWN

&&

JCOHEN
Local storm report, Feb 21, 8:55 AM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
855 AM CST MON FEB 21 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     TSTM WND DMG     DICKSON                 36.08N 87.38W
02/21/2005                   DICKSON            TN   LAW ENFORCEMENT

            TREES DOWN

0800 AM     TSTM WND DMG     CENTERVILLE             35.79N 87.45W
02/21/2005                   HICKMAN            TN   LAW ENFORCEMENT

            TREES AND POWER POLES DOWN. SOME ROADS BLOCKED

0830 AM     TSTM WND DMG     1 E FRANKLIN            35.93N 86.82W
02/21/2005                   WILLIAMSON         TN   LAW ENFORCEMENT

            TREES DOWN

&&

JCOHEN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 8:43 AM CSTFlash Flood WarningOHXGiles, Lawrence, Wayne2 hr
Feb 21, 12:01 PM CSTFlash Flood WarningOHXLawrence, Wayne119 min
Feb 21, 12:45 PM CSTFlash Flood WarningOHXGiles3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.